Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 232, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 1, 2018, 8:08 PM CDT for Deaf Smith County, Randall County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2018, 8:08 PM CDT (01:08 UTC)
- Expired
- Aug 1, 2018, 8:43 PM CDT
- In force
- 35 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Deaf Smith County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 60 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 8:22 PM CDT | TSTM WND GST 50 | 1 E Hereford, TX | LATE THUNDERSTORM WIND GUST REPORTED, TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 2705 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
057
WUUS54 KAMA 020108
SVRAMA
TXC117-381-020215-
/O.NEW.KAMA.SV.W.0232.180802T0108Z-180802T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
808 PM CDT WED AUG 1 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Randall County in the Panhandle of Texas...
Southeastern Deaf Smith County in the Panhandle of Texas...
* Until 915 PM CDT.
* At 807 PM CDT, a severe thunderstorm was located over Buffalo Lake,
or 13 miles southwest of Canyon, moving southwest at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile
homes, roofs, and outbuildings. Hail damage to vehicles
is expected.
* Locations impacted include...
Hereford, Canyon, Umbarger, Mescalero Park, Buffalo Lake and Dawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3475 10270 3514 10213 3500 10174 3475 10173
TIME...MOT...LOC 0107Z 022DEG 24KT 3489 10212
HAIL...1.00IN
WIND...70MPH
$$
Rutt2 follow-up statements
366 WWUS54 KAMA 020133 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 833 PM CDT WED AUG 1 2018 TXC117-381-020215- /O.CON.KAMA.SV.W.0232.000000T0000Z-180802T0215Z/ Randall TX-Deaf Smith TX- 833 PM CDT WED AUG 1 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHWESTERN RANDALL AND SOUTHEASTERN DEAF SMITH COUNTIES... At 833 PM CDT, a severe thunderstorm was located 11 miles south of Buffalo Lake, or 13 miles southeast of Hereford, moving south at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to roofs, siding, and trees is possible. Locations impacted include... Hereford, Canyon, Umbarger, Buffalo Lake and Dawn. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3475 10256 3504 10216 3497 10181 3475 10178 TIME...MOT...LOC 0133Z 022DEG 24KT 3473 10220 HAIL...0.75IN WIND...60MPH $$ Rutt
607
WWUS54 KAMA 020143
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
843 PM CDT WED AUG 1 2018
TXC117-381-020152-
/O.CAN.KAMA.SV.W.0232.000000T0000Z-180802T0215Z/
Randall TX-Deaf Smith TX-
843 PM CDT WED AUG 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDALL AND
SOUTHEASTERN DEAF SMITH COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3475 10256 3504 10216 3497 10181 3475 10178
TIME...MOT...LOC 0141Z 022DEG 24KT 3467 10223
$$
RuttWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 6:56 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 1, 6:56 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 656 PM CDT Wed Aug 1 2018 .AVIATION... For the 00Z TAFs, showers and tstms will continue across much of the forecast area this evening and tonight. KDHT and KAMA will have the greatest threat of being impacted by tstms, and have included mention at both sites. The threat of precipitation should wane before sunrise Thursday. Andrade && .PREV DISCUSSION... /Issued 521 PM CDT Wed Aug 1 2018/ DISCUSSION... Current observations across the region is showing convection develop across the high terrain in New Mexico and drifting southeast. This is in association with an upper level disturbance working east near the Four Corners region that is helping to develop further convection across New Mexico and Colorado. Storms are beginning to develop across parts of the Panhandles due to good low level moisture with Td's in the mid to upper 50s along with good effective shear of 30-35 kts for thunderstorms development. Some thunderstorms may be strong with gusty winds being the main threat. The mean 500 mb NW flow should distribute any storms that develop across the northwestern Panhandles into the southern TX Panhandle exciting the region by Thursday morning. Throughout the day on Thursday, weather should be quiet as the main thunderstorms activity should remain to the west over New Mexico. Going into the day on Friday, our next chance of more wide coverage thunderstorms will move into the region due to a stronger short wave trough moving across the Panhandles in the northwest flow aloft. Some storms could be strong to severe with damaging winds being the main threat as the storms move southeast across the region ending Saturday morning. An upper level ridge will build over the region starting Sunday keeping most of diurnal activity across the far northern Panhandles through early next week. As the main upper level system shifts back towards the western CONUS by the end of the forecast period, northwesterly flow will return and bring our next chance of precipitation to the Panhandles. High temperatures will slowly climb from the low 90s starting tomorrow through mid and upper 90s by the end of the forecast period. Meccariello && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Aug 1, 5:33 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 533 PM CDT Wed Aug 1 2018 OKZ001>003-TXZ001>020-317-021045- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 533 PM CDT Wed Aug 1 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms will be possible across the Panhandles this afternoon and tonight. A storm or two may become severe with damaging winds and hail the main threats. Heavy rain may also cause localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible across parts of the Panhandles through Saturday and then again Monday and Tuesday. Some of the storms may become severe with damaging winds and hail the main threats. Heavy rain may also cause localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Aug 1, 6:48 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT WED AUG 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND GST 9 N AMARILLO 35.34N 101.81W
08/01/2018 M52 MPH POTTER TX MESONET
&&
EVENT NUMBER AMA1800418
BEATSpecial weather statement, Aug 1, 6:49 PM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Amarillo TX 649 PM CDT WED AUG 1 2018 TXZ012-013-017-018-317-020015- Potter TX-Palo Duro Canyon TX-Randall TX-Carson TX-Armstrong TX- 649 PM CDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDALL... NORTHWESTERN ARMSTRONG...SOUTHWESTERN CARSON AND EASTERN POTTER COUNTIES UNTIL 715 PM CDT... At 649 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles north of Amarillo, moving south at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Amarillo, Canyon, Lake Tanglewood, Mescalero Park, Washburn, Timbercreek Canyon and Pantex. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3549 10202 3555 10172 3511 10137 3497 10201 TIME...MOT...LOC 2349Z 343DEG 13KT 3529 10180 Rutt
Local storm report, Aug 1, 6:52 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CDT WED AUG 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST 9 N AMARILLO 35.34N 101.81W
08/01/2018 M61 MPH POTTER TX MESONET
&&
EVENT NUMBER AMA1800419
BEATLocal storm report, Aug 1, 7:06 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT WED AUG 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 7 NNW AMARILLO 35.30N 101.87W
08/01/2018 E0.88 INCH POTTER TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1800420
BEATLocal storm report, Aug 1, 8:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
802 PM CDT WED AUG 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST 3 NNE UMBARGER 34.99N 102.08W
08/01/2018 M79 MPH RANDALL TX MESONET
&&
EVENT NUMBER AMA1800421
ANDRADESpecial weather statement, Aug 1, 8:02 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Amarillo TX
802 PM CDT WED AUG 1 2018
TXZ006-011-012-020130-
Hartley TX-Potter TX-Oldham TX-
802 PM CDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 830 PM
CDT...
At 802 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Channing, or 21 miles south of Dalhart, moving
south at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Channing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3588 10249 3587 10227 3568 10216 3562 10216
3562 10213 3552 10207 3554 10264
TIME...MOT...LOC 0102Z 001DEG 17KT 3576 10239
RuttThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:26 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Potter, Randall | 64 min |
| Aug 1, 8:02 PM CDT | Special Weather Statement | AMA | Hartley | 28 min |
| Aug 1, 8:17 PM CDT | Special Weather Statement | AMA | Hartley | 28 min |
| Aug 1, 8:35 PM CDT | Special Weather Statement | AMA | Oldham | 40 min |
| Aug 1, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 66 min |
| Aug 2, 1:02 AM CDT | Special Weather Statement | AMA | Wheeler | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.